Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 142, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 25, 2000, 3:31 PM CDT for Douglas County, Nebraska; Pottawattamie County, Iowa. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 3:31 PM CDT (20:31 UTC)
- Expired
- Jun 25, 2000, 4:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Pottawattamie County, IA, Douglas County, NE
The radar
The Omaha radar (KOAX), 26 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 3:58 PM CDT | Thunderstorm Wind 55 E | Omaha Eppley Arpt, NE | Some wind damage was reported by law enforcement officials. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 1:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1430 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 252032 SVROMA IAC155-NEC055-252115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 331 PM CDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA THIS INCLUDES THE CITY OF OMAHA POTTAWATTAMIE COUNTY IN SOUTHWEST IOWA * UNTIL 415 PM CDT * AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WIND FROM 4 MILES NORTHEAST OF BENNINGTON TO MEAD...OR FROM 10 MILES NORTHWEST OF OMAHA TO 26 MILES WEST OF OMAHA...MOVING EAST SOUTHEAST AT 20 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 415 PM CDT INCLUDE...CRESCENT...BOYS TOWN...MILLARD...CARTER LAKE...COUNCIL BLUFFS...MCCLELLAND...UNDERWOOD... IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT SUNDAY EVENING FOR SOUTHWESTERN IOWA AND EASTERN NEBRASKA. LAT...LON 4141 9610 4119 9670 4118 9586 4138 9553 FOBERTl NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM CDT, 31 minutes earlier.
Area forecast discussion, Jun 25, 3:00 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION...CORRECT WATCH ADVISORY INFORMATION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT SUN JUN 25 2000 SHORT TERM IS OBVIOUS. NO TIME OR REASON TO DISAGREE WITH REST THROUGH PERIOD FOUR. THREE TO FIVE DAY WILL FOLLOW GUIDANCE. THUNDERSTORMS ARE GROWING WEST SOUTHWEST ALONG THE FRONT AND SOUTH. WILL PUT FFA OUT FOR SOUTHERN TWO THIRDS OF CWA. .OMA...FFA THROUGH MIDNIGHT FROM OFK TO ONAWA AND= SOUTH TO THE KANSAS AND MISSOURI BORDERS. POWERS
In the hours before
Special weather statement, Jun 25, 11:27 AM CDT, 4 hours 4 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-252230- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1127 AM CDT SUN JUN 25 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS MAY BE NEED ACROSS THE AREA. IN NORTHEAST NEBRASKA SPOTTERS ARE MOST LIKELY TO BE REQUIRED THIS AFTERNOON. IN SOUTHEAST AND EAST CENTRAL NEBRASKA SPOTTERS ARE MORE LIKELY TO BE REQUIRED FROM MID AFTERNOON INTO THE EVENING. SPOTTERS IN SOUTHWEST IOWA ARE MOST LIKELY TO BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING. WARMER AND MORE MOIST AIR CONTINUES TO MOVE INTO EASTERN NEBRASKA AND SOUTHWEST IOWA ON STRENGTHENING SOUTHERLY WINDS. THIS AIR BEING FORCE ALOFT BY HEAVIER AND COOLER AIR HAS CONTRIBUTED TO THE THUNDERSTORM ACTIVITY THIS MORNING WHICH WILL CONTINUE TO MOVE NORTHEAST OUT OF THE AREA. ALONG WITH THE INCREASING INSTABILITY...A COLD FRONT WILL MOVE FROM THE WESTERN HIGH PLAINS INTO EASTERN NEBRASKA FROM THE NORTHEAST THIS AFTERNOON AND ON INTO SOUTHWEST IOWA EARLY THIS EVENING. THIS FRONT IS SUPPORTED BY A MODESTLY STRONG SHORT WAVE ALOFT MOVING SOUTHEAST FROM SOUTHERN MONTANA. STORMS THAT DEVELOP THIS AFTERNOON OVER THE AREA ARE MORE LIKELY TO BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT AND SOME THREAT OF DAMAGING WINDS. THESE THUNDERSTORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINS.~ ALTHOUGH THUNDERSTORMS COULD CONTINUE PAST MIDNIGHT OVER EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...THUNDERSTORM CHANCES SHOULD DECREASE SIGNIFICANTLY NORTH OF A LINCOLN TO OMAHA LINE AFTER 700 OR 800 PM. POWERS
Special weather statement, Jun 25, 11:36 AM CDT, 3 hours 55 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-252230- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1136 AM CDT SUN JUN 25 2000 ...CORRECTED SOME TYPOS... ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTERS MAY BE NEEDED ACROSS THE AREA. IN NORTHEAST NEBRASKA SPOTTERS ARE MOST LIKELY TO BE REQUIRED THIS AFTERNOON. IN SOUTHEAST AND EAST CENTRAL NEBRASKA SPOTTERS ARE MORE LIKELY TO BE REQUIRED FROM MID AFTERNOON INTO THE EVENING. SPOTTERS IN SOUTHWEST IOWA ARE MOST LIKELY TO BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING. WARMER AND MORE MOIST AIR CONTINUES TO MOVE INTO EASTERN NEBRASKA AND SOUTHWEST IOWA ON STRENGTHENING SOUTHERLY WINDS. THIS AIR BEING FORCED ALOFT BY HEAVIER AND COOLER AIR HAS CONTRIBUTED TO THE THUNDERSTORM ACTIVITY THIS MORNING WHICH WILL CONTINUE TO MOVE NORTHEAST OUT OF THE AREA. ALONG WITH THE INCREASING INSTABILITY...A COLD FRONT WILL MOVE FROM THE WESTERN HIGH PLAINS INTO EASTERN NEBRASKA FROM THE NORTHEAST THIS AFTERNOON AND ON INTO SOUTHWEST IOWA EARLY THIS EVENING. THIS FRONT IS SUPPORTED BY A MODESTLY STRONG SHORT WAVE ALOFT MOVING SOUTHEAST FROM SOUTHERN MONTANA. STORMS THAT DEVELOP THIS AFTERNOON OVER THE AREA ARE MORE LIKELY TO BECOME SEVERE WITH LARGE HAIL THE PRIMARY THREAT AND SOME THREAT OF DAMAGING WINDS. THESE THUNDERSTORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINS. ALTHOUGH THUNDERSTORMS COULD CONTINUE PAST MIDNIGHT OVER EXTREME SOUTHEAST NEBRASKA AND SOUTHWEST IOWA...THUNDERSTORM CHANCES SHOULD DECREASE SIGNIFICANTLY NORTH OF A LINCOLN TO OMAHA LINE AFTER 700 OR 800 7PM. POWERS/JEK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:56 AM CDT | Severe Thunderstorm Warning | OAX | Otoe | 34 min |
| Jun 25, 11:59 AM CDT | Severe Thunderstorm Warning | OAX | Thurston | 31 min |
| Jun 25, 12:33 PM CDT | Severe Thunderstorm Warning | OAX | Thurston | 27 min |
| Jun 25, 12:55 PM CDT | Flash Flood Warning | OAX | Thurston | 4 hr |
| Jun 25, 12:56 PM CDT | Severe Thunderstorm Warning | OAX | Madison, Stanton | 49 min |
| Jun 25, 1:09 PM CDT | Severe Thunderstorm Warning | OAX | Boone, Platte | 51 min |
| Jun 25, 1:22 PM CDT | Tornado Warning | OAX | Platte | 23 min |
| Jun 25, 1:44 PM CDT | Tornado Warning | OAX | Colfax, Platte | 31 min |
| Jun 25, 1:47 PM CDT | Severe Thunderstorm Warning | OAX | Cedar, Knox | 43 min |
| Jun 25, 2:02 PM CDT | Tornado Warning | OAX | Burt, Cuming | 28 min |
| Jun 25, 2:07 PM CDT | Severe Thunderstorm Warning | OAX | Pierce | 38 min |
| Jun 25, 2:14 PM CDT | Tornado Warning | OAX | Colfax, Platte | 31 min |
| Jun 25, 2:34 PM CDT | Severe Thunderstorm Warning | OAX | Burt | 41 min |
| Jun 25, 2:43 PM CDT | Tornado Warning | OAX | Colfax, Dodge | 32 min |
| Jun 25, 3:00 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 45 min |
| Jun 25, 3:17 PM CDT | Tornado Warning | OAX | Cass, Sarpy, Saunders | 28 min |
| Jun 25, 3:45 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 45 min |
| Jun 25, 4:03 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 27 min |
| Jun 25, 4:13 PM CDT | Flash Flood Warning | OAX | Dodge | 4 hr |
| Jun 25, 4:22 PM CDT | Tornado Warning | OAX | Lancaster | 23 min |
| Jun 25, 4:32 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 43 min |
| Jun 25, 4:39 PM CDT | Severe Thunderstorm Warning | OAX | Saline | 26 min |
| Jun 25, 4:45 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 30 min |
| Jun 25, 5:06 PM CDT | Flash Flood Warning | OAX | Thurston | 6 hr |
| Jun 25, 5:13 PM CDT | Flash Flood Warning | OAX | Lancaster, Saline, Seward | 4 hr |
| Jun 25, 5:17 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Johnson | 43 min |
| Jun 25, 5:29 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 46 min |
| Jun 25, 6:08 PM CDT | Flash Flood Warning | OAX | Otoe | 4 hr |
| Jun 25, 6:47 PM CDT | Flash Flood Warning | OAX | Nemaha, Richardson | 4 hr |
| Jun 25, 2:21 PM CDT | Severe Thunderstorm Warning | OAX | Shelby | 39 min |
| Jun 25, 2:21 PM CDT | Severe Thunderstorm Warning | OAX | Harrison | 24 min |
| Jun 25, 3:01 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie, Shelby | 39 min |
| Jun 25, 4:32 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Montgomery, Page | 43 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Severe Thunderstorm Warnings in Iowa, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.